downstairs itching driving me mad!!

hi as well as the dreaded dry itching with the menopause I also have the itching in the back end it is terrrrrible! doc has tried 3 steroid creams, I have tried any and anything I can find to stop it, stopped bubbles stopped soap less frequent baths switched to showers, doc says cant find reason for goodness sake... I am on klinovance hrt and levo 75mg, anyone please suggest something.x

5 Replies

  • Hi angel

    What we women have to endure😏

    I googled ( as usual) and apparently there is an antihistamine prescribed for this condition, as well as creams.

    If it doesn't clear up, you could be referred to a dermatologist, or a colorectal surgeon.

    Between you and me, I have internal hemorrhoids and have found them to occasionally cause itching, and extreme pain. I had to have a colonoscopy to find this out, the only treatment prescribed was suppositories for the pain.


    Hope this is helpful😊xB

  • Thanks for reply, I have this every day sometimes its bearable but most times I get both together, a good 12 month now just cant understand it, when I mentioned the dreaded comment could I be allergic to something I received...possibly try antihistamines every day why do gps not want a reason why just a medication

  • One of the known side effects of Klinovance is vaginal thrush. Sometimes regular doses of medications such as Caneston can help control it, this would probably be on prescription.

    It's always best to ask a doctors opinion if in doubt. Women at a certain stage of menopause or over a certain age may be advised against using this.

    But you don't have to just suffer this, if you aren't happy with the GP

    and it's a group practice, see someone else. Sometimes you can be pleasantly surprised by a different doctor😊xB

  • Ask for a change of HRT, there are many products. If you have VA ask to try a cream such as Ovestin. Dont just put up with this!

  • Thank you both, I have HRT in vaginal form too vagifem, honestly B I have now seen 4 doctors in my practice its getting stupid, I have no signs of thrush that used to be a problem monthly for me day before a period but not had it for over 2 years now since periods stopped, the front itching is defo dryness cause that stops if using vagifem or if I swap to Replens in between, but the back end is honestly horrible again you can see nothing except redness and dryness, have used Vasiline, Lanacan, Eurax, Daktacort, perscribed Vagisil, and the latest edition is prescribed Dermovate. to be honest I feel like a freak so not a dirty person in fact have become obsessed with keeping bottom clean, always bath or shower daily before now twicw a day and cleaning after loo, prob not helping either I guess.

You may also like...